Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 25, 2012, 1:17 PM EDT for Accomack County, Virginia. It was in force for 88 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2012, 1:17 PM EDT (17:17 UTC)
- Expired
- Aug 25, 2012, 2:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 123 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:29 PM EDT | FLOOD | Keller, VA | WATER ACROSS RT 13 |
| Aug 25, 2:30 PM EDT | FLASH FLOOD | Melfa, VA | EMS AND VDOT WORKING TOGETHER TO CLOSE SEVERAL ROADS DUE TO FLOODING IN THE MELFA AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524
WGUS51 KAKQ 251717
FFWAKQ
VAC001-251845-
/O.NEW.KAKQ.FF.W.0005.120825T1717Z-120825T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
117 PM EDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ACCOMACK COUNTY...
* UNTIL 245 PM EDT...
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL ACCOMACK COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONANCOCK
AND ONLEY.
RADAR ESTIMATED RAINFALL OF 2.5 TO 3.5 INCHES HAS OCCURRED OVER
CENTRAL ACCOMACK COUNTY IN THE LAST 1 TO 2 HOURS. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR IN AN AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND DON'T DROWN!
&&
LAT...LON 3762 7566 3758 7583 3771 7586 3771 7585
3774 7584 3776 7581 3779 7583 3782 7578
3781 7575 3785 7571 3786 7573 3787 7571
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:12 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 11:12 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1112 AM EDT SAT AUG 25 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTS NORTH ACROSS SOUTHERN VIRGINIA THIS
AFTERNOON..AS HIGH PRESSURE REMAINS ANCHORED OVER NEW ENGLAND.
THIS AREA OF LOW PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL
APPALACHIANS AS HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH THE REGION BY MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY WET MRNG FOR MANY AREAS OF FA. WK SFC LO PRES LIFING INTO
XTRM SCNTRL VA RIGHT NOW WILL BE SLO TO CONT TO TRACK NNW THIS
AFTN. SVRL BANDS OF MOD/HVY RA ASSOCIATED W/ TSTMS MOVG INTO ERN
VA AND TWD THE CAPITAL CITY. SVRL LOCATIONS IN SE/SCNTRL VA AND
FAR INTR NE NC HAVE RECEIVED 3-6 IN OF RA...INCLDG HERE AT THE
OFFICE. TRIMMED POPS FOR SE PORTION OF FA AS DRIER AIR MOVG N
INVOF CST...HIGHEST POPS (60-80%) INTO MID AFTN FOR THE FAR W AND
ACRS NRN 1/3RD OF FA. 14Z/25 RUC SUGGESTS HEAVIEST RA WILL BCM
CONCENTRATED IN AREAS FM RIC ON E AND NE THROUGH 18Z/25.
HI TEMPS L/M80S SE...TO M70S NNW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE MID-LEVEL WAVE STEADILY DISSIPATES TONIGHT THROUGH SUNDAY OVER
THE CENTRAL APPALACHIANS...WITH SHORTWAVE RIDGING PREVAILING BY
MONDAY AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND ISAAC WELL TO
THE SOUTH NEAR THE GULF COAST. THE CHANCE OF SHOWERS DIMINISHES AS
WELL ALONG WITH AT LEAST A PARTIAL CLEARING TREND. HIGH TEMPERATURES
SHOULD REACH THE MID TO UPPER 80S SUNDAY FOLLOWED BY UPPER 80S TO
AROUND 90 MONDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.
LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL TUE NGT/WED AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC (12Z GFS SOLUTION)...OR WILL THE TROF BE WEAKER AND MORE
PROGRESSIVE...LEADING TO ISAAC MISSING THE TROF AND INSTEAD HEADING
IN A N/NW DIRECTION FOLLOWING LANDFALL (12Z ECMWF SOLUTION)...WHICH
MEANS SFC HI PRES AND MAINLY DRY CONDITIONS OVER THE MID ATLANTIC
THROUGH NEXT FRI. WILL CONTINUE A BLENDED FORECAST DUE TO THE LARGE
UNCERTAINTY WITH A BIT MORE WEIGHT PUT ON THE ECMWF...NO HIGHER THAN
30-40% POPS THRU THE PERIOD AND HIGH TEMPS RANGING THRU THE 80S OVER
THE COURSE OF THE WEEK.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LO PRES JUST OFF THE NC CST WILL MOVE SLOWLY N AND INTO ERN
PORTIONS OF THE AREA TDY INTO SUN MORNG. THIS WILL RESULT IN MVFR
(ISLTD IFR) CONDITIONS WITH SHOWERS ACRS THE AREA. AREAS OF IFR
FOG AND STRATUS WILL BE POSSIBLE SUN AND MON MORNGS...OTHRWISE
EXPECTING MAINLY DRY CONDITIONS FOR SUN AFTN THRU MON.
&&
.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR TODAY WITH STRONG ONSHORE
FLOW AND HIGH SWELL PERIOD EXPECTED.
MAINTAINED SCA'S THRU THIS AFTN/EVENG FOR THE CHES BAY AND THE
LWR JAMES RIVER NEAR HAMPTON ROADS BRIDGE TUNNEL...AND THRU THIS
AFTN OR THRU LATE TNGT FOR THE CSTL WTRS...DUE TO STRNG NE OR E
WNDS CAUSED BY PRESSURE GRADIENT BETWEEN HI PRES JUST OFF THE NEW
ENGLAND CST AND LO PRES MOVNG NWRD FM JUST OFF THE NC CST. WAVES
OVR THE CHES BAY WILL BLD TO 3-5 FT WITH SEAS OVR THE COASTAL
WTRS BLDNG TO 5-6 FT. AFOREMENTIONED LO PRES WEAKENS AND
DISSIPATES OVR VA SUN MORNG. A LOT OF UNCERTAINTY STILL WITH THE
EVENTUAL TRACK OF TS ISAAC (SEE LATEST NHC FCST FOR DETAILS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ632-
634-638-656-658.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ630-
631.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652-654.
&&
SYNOPSIS...AJZ/ALB/SAM
NEAR TERM...AJZ/ALB
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...TMG
MARINE...TMGHazardous weather outlook, Aug 25, 12:18 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1218 PM EDT SAT AUG 25 2012 NCZ012>017-030>032-VAZ087-088-092-261630- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SOUTHAMPTON- 1218 PM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND INTERIOR SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-261630- OUTER BANKS CURRITUCK- 1218 PM EDT SAT AUG 25 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>076-079>083-261630- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 1218 PM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-261630- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1218 PM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-634-638-656-658-261630- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1218 PM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-635>637-261630- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 1218 PM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-261630- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 1218 PM EDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ077-078-084>086-089>091-093>097-261630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE- 1218 PM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS POSSIBLE ALONG WITH AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ098>100-261630- MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1218 PM EDT SAT AUG 25 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS POSSIBLE ALONG WITH AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 25, 11:56 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 E NEWMARKET 37.02N 76.42W
08/25/2012 CITY OF HAMPTON VA 911 CALL CENTER
ABOUT 40 RESIDENTS OF AN APARTMENT BUILDING HAD TO BE
RESCUED WITH BOATS...LOCATION NEAR A CREEK
&&
EVENT NUMBER AKQ1200676
LALEXANDLocal storm report, Aug 25, 12:06 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1206 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD GASTON 36.50N 77.64W
08/25/2012 NORTHAMPTON NC 911 CALL CENTER
BRIDGE COLLAPSE OF BRIDGE ON RESIDENTIAL STREET BAY
ST...NO INJURIES
&&
EVENT NUMBER AKQ1200678
LALEXANDLocal storm report, Aug 25, 12:09 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1209 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD GARYSBURG 36.45N 77.56W
08/25/2012 NORTHAMPTON NC 911 CALL CENTER
MOBILE HOME PARK FLOODED....ONE RESCUED...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER AKQ1200678
LALEXANDLocal storm report, Aug 25, 12:23 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1223 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FUNNEL CLOUD NORFOLK NAS 36.93N 76.30W
08/25/2012 CITY OF NORFOLK VA TRAINED SPOTTER
FUNNEL CLOUD SEEN LOOKING NORTH FROM BERKLEY BRIDGE
AREA
&&
EVENT NUMBER AKQ1200679
LALEXANDLocal storm report, Aug 25, 12:36 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD PAINTER 37.59N 75.78W
08/25/2012 ACCOMACK VA TRAINED SPOTTER
ROUTE 13 COVERED WITH WATER BUT PASSABLE...WATER
FILLING DITCHES
&&
EVENT NUMBER AKQ1200680
LALEXANDLocal storm report, Aug 25, 12:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1247 PM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN 1 N NEWVILLE 37.20N 77.15W
08/25/2012 M5.25 INCH PRINCE GEORGE VA TRAINED SPOTTER
MODERATE FLOODING OF YARD OFF HINES ROAD JUST N OF POLE
RUN
&&
EVENT NUMBER AKQ1200681
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:01 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Aug 25, 2:54 AM EDT | Special Marine Warning | AKQ | 81 min | |
| Aug 25, 3:38 AM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 37 min |
| Aug 25, 5:16 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Surry, Sussex and 7 more | 119 min |
| Aug 25, 5:30 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Portsmouth, City of Suffolk | 45 min |
| Aug 25, 5:39 AM EDT | Special Marine Warning | AKQ | 81 min | |
| Aug 25, 6:16 AM EDT | Special Weather Statement | AKQ | City of Newport News | 59 min |
| Aug 25, 6:48 AM EDT | Flash Flood Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 117 min |
| Aug 25, 6:58 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Greensville, City of Emporia | 2 hr |
| Aug 25, 8:25 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 65 min |
| Aug 25, 9:14 AM EDT | Special Marine Warning | AKQ | 46 min | |
| Aug 25, 9:16 AM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Prince George, Southampton, Surry, Sussex and 1 more | 104 min |
| Aug 25, 9:16 AM EDT | Special Marine Warning | AKQ | 44 min | |
| Aug 25, 9:54 AM EDT | Special Marine Warning | AKQ | 51 min | |
| Aug 25, 9:55 AM EDT | Special Marine Warning | AKQ | 35 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | AKQ | Northampton | 56 min |
| Aug 25, 10:13 AM EDT | Tornado Warning | AKQ | City of Norfolk, City of Portsmouth | 32 min |
| Aug 25, 10:15 AM EDT | Special Marine Warning | AKQ | 37 min | |
| Aug 25, 10:34 AM EDT | Special Marine Warning | AKQ | 41 min | |
| Aug 25, 10:56 AM EDT | Special Weather Statement | AKQ | Charles City, Hanover, Henrico, James City, New Kent, Prince George and 3 more | 64 min |
| Aug 25, 10:59 AM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, York, City of Hampton, City of Poquoson | 61 min |
| Aug 25, 11:14 AM EDT | Special Weather Statement | AKQ | Accomack | 61 min |
| Aug 25, 11:51 AM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, James City, King William, New Kent, Surry and 3 more | 54 min |
| Aug 25, 11:56 AM EDT | Areal Flood Advisory | AKQ | Accomack, Northampton | 3 hr |
| Aug 25, 11:58 AM EDT | Areal Flood Advisory | AKQ | Charles City, Isle of Wight, James City, Prince George, Surry, Sussex | 92 min |
| Aug 25, 12:39 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton | 81 min |
| Aug 25, 12:56 PM EDT | Tornado Warning | AKQ | Accomack | 34 min |
| Aug 25, 12:58 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 25, 1:11 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more | 109 min |
| Aug 25, 2:37 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more | 3 hr |
| Aug 25, 2:37 PM EDT | Tornado Warning | AKQ | Accomack | 38 min |
| Aug 25, 2:42 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Aug 25, 3:03 PM EDT | Flash Flood Warning | AKQ | Accomack, Northampton | 117 min |
| Aug 25, 3:13 PM EDT | River Flood Warning | AKQ | Brunswick | 6 hr |
| Aug 25, 3:40 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Aug 25, 4:34 PM EDT | Areal Flood Advisory | AKQ | Accomack | 116 min |
| Aug 25, 4:54 PM EDT | Flash Flood Warning | AKQ | Accomack | 50 min |
| Aug 25, 5:13 PM EDT | Special Marine Warning | AKQ | 77 min | |
| Aug 25, 5:22 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 53 min |
| Aug 25, 6:26 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Southampton, Sussex | 64 min |
| Aug 25, 6:44 PM EDT | Special Weather Statement | AKQ | Cumberland | 46 min |
| Aug 25, 7:23 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Aug 25, 7:28 PM EDT | Special Weather Statement | AKQ | Amelia, City of Petersburg | 62 min |
| Aug 25, 7:41 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Powhatan, Prince Edward | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.